Dr. Quacky-Pants-Pill-Pusher had to adjust my meds…..again. I
interrogated questioned him about the specifics of all the pills I’m on.
He gave me an odd look when I said I wanted to understand depression. I think I understand anxiety—well most of it, but I can’t understand why I can’t be like my husband. Is it really a simple case of a screwed up chemical imbalance in my brain?
I know I’ve always been this way because I would manage depression by being an ass, and performing spontaneous actions…like on the spot major life decisions. I sabotaged just about every relationship–friends/family, drank too many adult beverages, didn’t sleep much, shut people out, chose the wrong type of people to hang out with…..
The last visit, he gave me some options for other therapies. One was Ketamine, the other was transcranial magnetic stimulation (TMS). Both bizarre to me. With the Ketamine, I don’t want to take any chance that I could hallucinate. Maybe it works for some, but it’s not for me. The transcranial magnetic stimulation is a metal coil placed near the head and an electric current is zapped into parts of the brain. He said that he had a 50-50 chance of success with this treatment.
Um…..no. That would create anxiety times infinity.
A 50-50 chance of success? Since every individual will react differently to various therapies, who knows how I would react?
I just can’t completely shake depression. It’s there and then it’s really there. I just have to get to an even level to concentrate on mindful self-care. You know, like a healthy diet and exercise? I just need the motivation to do those things. When getting out of bed and taking a shower is an effort, exercising is not on the top of my daily to-do list.
Now I have a new anxiety. What are these medications doing to my innards? My liver? My kidneys? How long can I take them without some form of damage? Do the experts know?
I’m finding my anxiety a little humorous this time. If I am anxious about my physical health, then why am I not sticking to a healthy diet and exercise?
Oh, such confusion going on in the logical part of my brain.